Have Dog Health Questions? Ask a Dog Vet Online.
Good Morning and welcome. I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
The shrimp tails will not poison Niko but will cause a severe digestive disturbance that causes pain and this shaking. The treatment for this is as follows:
Fast Niko for 12-24 hrs to allow the digestive tract to calm down and heal.
Give Niko Pepcid AC or Famotidine at 0.5 mg per pound every 8 hrs. That can be purchased over the counter at the pharmacy.
Give only small amounts of water during the fast or ice cubes
After the fast, feed rice and boiled chicken (2/1)
If he is feeling better, then wean him back onto his regular diet. If Niko is still not feeling well, then have your vet examine him since there are more serious conditions such as an intestinal obstruction that will require veterinary assistance.
Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please Reply so I can clarify for you
Sincerely, XXXXX XXXXX
Thank you so much, Denae for your kind rating and generous bonus. It is very much appreciated! Even though you have rated, we can still communicate. If you have other questions, please Reply. I am always happy to help. I will send you a follow up in a few days to see how Niko is doing and if I can answer any other questions.
Thank you very much. My fiance purchased some Pepcid AC and Niko is resting now. I'm giving him small amounts of water to make sure he doesn't get dehydrated, but am keeping a close watch on him. I really appreciate your advice!